Alert archive / California / Gale Watches in 2011
Gale Watch 38, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 19, 2011, 3:17 PM PST. It took effect at Dec 20, 2011, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 3:17 PM PST (23:17 UTC)
- In effect from
- Dec 20, 2011, 4:00 PM PST
- Expired
- Dec 20, 2011, 3:03 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
019 WHUS76 KEKA 192317 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 317 PM PST MON DEC 19 2011 PZZ470-200730- /O.EXT.KEKA.GL.W.0039.000000T0000Z-111221T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 317 PM PST MON DEC 19 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE INTO WEDNESDAY MORNING. WINDS CLOSER TO THE COAST WILL TEMPORARILY EASE LATE TONIGHT INTO TUESDAY MORNING. COMBINED SEAS 12 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-200730- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/ /O.NEW.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 317 PM PST MON DEC 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT TUESDAY EVENING AND NIGHT. WINDS WILL BE LIGHTER ACROSS THE NEARSHORE WATERS THROUGH TONIGHT. * WAVES...NORTHWEST COMBINED SEAS 10 TO 12 FT AT 14 SECONDS...SUBSIDING TO 7 TO 9 FT TUESDAY THEN BUILDING AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-200600- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 317 PM PST MON DEC 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...NORTHERLY WINDS 15 TO 25 KT THROUGH THIS EVENING. GUSTS APPROACHING 30 KT AROUND CAPE MENDOCINO AND POINT SAINT GEORGE. * WAVES...NORTHWEST SWELL 9 TO 11 FT AT 14 SECONDS...SLOWLY SUBSIDING BY LATE TONIGHT. WIND WAVES 4 TO 6 FT...HIGHER AROUND CAPE MENDOCINO THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
887 WHUS76 KEKA 200441 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 841 PM PST MON DEC 19 2011 PZZ470-201245- /O.CON.KEKA.GL.W.0039.000000T0000Z-111221T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 841 PM PST MON DEC 19 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE INTO WEDNESDAY MORNING. WINDS CLOSER TO THE COAST WILL TEMPORARILY EASE LATE TONIGHT INTO TUESDAY MORNING. COMBINED SEAS 12 TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-201245- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 841 PM PST MON DEC 19 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST TUESDAY. * WINDS...NORTHERLY WINDS 15 TO 25 KT. * WAVES...NORTHWEST SWELL 9 TO 11 FT AT 14 SECONDS...SLOWLY SUBSIDING OVERNIGHT. WIND WAVES 4 TO 6 FT...HIGHER AROUND CAPE MENDOCINO THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-201245- /O.CON.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/ /O.CON.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 841 PM PST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS...NORTHERLY WINDS 20 TO 30 KT WITH GUSTS TO 35 KT TUESDAY EVENING AND NIGHT. WINDS WILL BE LIGHTER ACROSS THE NEARSHORE WATERS THROUGH TONIGHT. * WAVES...NORTHWEST COMBINED SEAS 10 TO 12 FT AT 14 SECONDS... SUBSIDING TO 7 TO 9 FT TUESDAY THEN BUILDING AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
145 WHUS76 KEKA 201103 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PST TUE DEC 20 2011 PZZ475-201915- /O.CON.KEKA.SC.Y.0104.000000T0000Z-111221T0000Z/ /O.UPG.KEKA.GL.A.0038.111221T0000Z-111221T1700Z/ /O.EXB.KEKA.GL.W.0039.111221T0000Z-111222T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PST TUE DEC 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM PST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...NORTH WINDS 20 TO 30 KT WITH GUSTS TO 35 KT THROUGH WEDNESDAY EVENING. THE STRONGEST WINDS WILL BE BEYOND 20 NM TONIGHT AND WEDNESDAY. * WAVES...COMBINED SEAS 9 TO 12 FT...BUILDING TO 13 TO 15 FT ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-201915- /O.EXT.KEKA.GL.W.0039.000000T0000Z-111222T0500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 AM PST TUE DEC 20 2011 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY. * WINDS AND SEAS...NORTHERLY WINDS 20 TO 35 KT WILL CONTINUE THROUGH WEDNESDAY EVENING. COMBINED SEAS 12 TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-201915- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-111222T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 303 AM PST TUE DEC 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY. * WINDS...NORTHERLY WINDS 15 TO 25 KT. * WAVES...NORTHWEST SWELL 7 TO 10 FT AT 14 SECONDS...SLOWLY SUBSIDING TODAY. WIND WAVES 4 TO 7 FT...HIGHER AROUND CAPE MENDOCINO THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-201700- /O.EXT.KEKA.SC.Y.0104.000000T0000Z-111220T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 303 AM PST TUE DEC 20 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS MORNING. * WAVES...NORTHWEST SWELL 9 TO 11 FT AT 13 SECONDS...SLOWLY SUBSIDING THIS MORNING. WIND WAVES AROUND 6 FT OR HIGHER AROUND CAPE MENDOCINO THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 19, 9:37 AM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Dec 19, 9:37 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
937 AM PST MON DEC 19 2011
.SYNOPSIS...MOSTLY SUNNY SKIES AND DRY WEATHER WILL PERSIST
THROUGH MID WEEK AS HIGH PRESSURE ALOFT DOMINATES THE WEATHER
PATTERN.
.UPDATE...DID A QUICK UPDATE MAINLY TO INCREASE HIGH TEMPERATURES
THIS AFTERNOON ALONG THE HUMBOLDT AND DEL NORTE COUNTY COAST.
OFFSHORE GRADIENTS ARE FAIRLY STRONG WITH KCEC TO KMFR AT -6 MB.
EXPECT THIS WILL CREATE NORTH TO NORTHEAST WINDS WHICH WILL
DOWNSLOPE OFF THE HILLS INLAND AND WARM THE COAST. MKK
&&
.PREV DISCUSSION... /ISSUED 401 AM PST MON DEC 19 2011/
DISCUSSION...MINOR SHORTWAVE PUSHED S OF CWA LATE LAST NIGHT WITH
SAT IMAGERY SHOWING CLEARING ALONG THE COAST WITH FG IN INTERIOR
VALLEYS. OFFSHORE FLOW WILL CONTINUE TO EXPAND THROUGH CWA TODAY
WITH LOCALLY GUSTY NE WINDS AS HIGH PRESSURE BUILDS BACK INTO THE
REGION. OFFSHORE GRADIENT DIMINISHES TUE AS ANOTHER WAVE
APPROACHES THE COAST. CLOUDS WILL INCREASE TUE AHEAD OF THIS
DISTURBANCE. A SHOWER OR TWO WILL BE POSSIBLE OVER DEL NORTE
COUNTY OVERNIGHT INTO WED WITH DZ POSSIBLE ALONG THE REDWOOD
COAST. SHORTWAVE RIDGE PASSES OVER THE REGION WED NIGHT THROUGH
THU. ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE REGION FRI.
WEAKER RIDGE BY THE END OF THE WEEK AND PRECEDING ONSHORE
FLOW...WENT WITH SCHC POPS OVER DEL NORTE AND HUMBOLDT COUNTIES
FRI. UPPER RIDGE RE-INTENSIFIES BEHIND THIS WAVE WITH OFFSHORE
FLOW BRINGING MORE DRYING TO NW CA THIS WEEKEND. ALTHOUGH MODEL
SOLUTIONS DIVERGE HEADING INTO NEXT WEEK...THE GENERAL TREND IS
FOR THE BLOCKING RIDGE TO FINALLY BREAK DOWN AND PUSH E AS A LONG
WAVE TROUGH APPROACHES THE W COAST. TROUGH WILL MOVE THROUGH
BRINGING A CHC OF PRECIP TO NW CA EARLY NEXT WEEK.
AVIATION...AN INCREASING OFFSHORE GRADIENT WILL ALLOW FOR MAINLY
CLEAR SKIES TODAY AFTER A LITTLE MORNING FOG. BOTH KCEC AND KACV
SHOULD STAY CLEAR THIS MORNING...BUT VALLEY FOG WITH IFR CIGS WILL
PERSIST THROUGH ABOUT 16Z IN THE EEL RIVER VALLEY...VALLEYS OF
TRINITY COUNTY AND AT KUKI. VFR SHOULD THEN PREVAIL FOR THE
REMAINDER OF THE FCST PERIOD. JCA
MARINE...STRENGTHENING HIGH PRESSURE OFFSHORE HAS LED TO STRONG
NORTH WINDS...ESPECIALLY OVER THE OUTER WATERS. A GALE WARNING
CONTINUES FOR 470...WITH SMALL CRAFT ADVISORIES ELSEWHERE. THE WINDS
WILL REMAIN BRISK THROUGH MID-WEEK BEFORE THE PRESSURE GRADIENT
BEGINS TO RELAX. SEVERAL NW SWELL TRAINS WILL MOVE THROUGH THIS
WEEK...EACH PEAKING AROUND 12 FT AT 14-15 SEC. BOTH WINDS AND SEAS
SUBSIDE FAIRLY DRAMATICALLY BY THE END OF THE WEEK. JCA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING PZZ450-455.
GALE WARNING UNTIL 4 AM PST TUESDAY PZZ470.
SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOVHazardous weather outlook, Dec 19, 4:25 AM PST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 425 AM PST MON DEC 19 2011 CAZ001>004-076-201230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 425 AM PST MON DEC 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.